Wisconsin, 2007

Hail and Damaging Winds in Wisconsin, August 14, 2007

August 14, 2007 · NWS MKX · 8 events in 5 counties and zones

A pre-dawn thunderstorm convective complex developed over the Northern Plains and moved southeast across southern Wisconsin. Some thunderstorm cells were severe with downburst winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$439,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A pre-dawn thunderstorm convective complex developed over the Northern Plains and moved southeast across southern Wisconsin. Some thunderstorm cells were severe with downburst winds. The complex was associated with an upper-level short-wave trough, while at the surface a warm front extended through northern Illinois back to a low pressure over the Dakotas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 13, 2:40 PM CST, 10 hours 28 minutes earlier.

Area forecast discussion, Aug 13, 2:40 PM CST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT MON AUG 13 2007

FORECAST FOCUS ON SEVERE WEATHER POTENTIAL TONIGHT.

LATEST WATER VAPOR IMAGERY INDICATED A BROAD ANTICYCLONE IN THE
MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE OVER THE WESTERN AND
CENTRAL USA...WITH RIDGE AXIS OVER THE NORTHERN PLAINS. A VORTICITY
MAXIMUM WAS LOCATED OVER NORTH DAKOTA IN THIS AXIS...MOVING EAST.
AT THE SURFACE...A WARM FRONT/MOISTURE GRADIENT EXTENDED FROM WEAK
SURFACE LOW IN CENTRAL SOUTH DAKOTA SOUTHEAST INTO NORTH CENTRAL
ILLINOIS. CONVECTION OCCURRING AT THIS TIME WITH VORT MAX ACROSS
EASTERN NORTH DAKOTA.

.SHORT TERM...TONIGHT.

SEVERE WEATHER POTENTIAL IS MAIN FOCUS FOR TONIGHT. FORWARD
PROPAGATING MCS IS EXPECTED TO DEVELOP ACROSS MINNESOTA AND FAR
WESTERN WISCONSIN THIS EVENING...THEN MOVE SOUTHEAST ACROSS THE
FORECAST AREA AFTER MIDNIGHT INTO TUESDAY MORNING. SOME
DIFFERENCES EXIST BETWEEN NAM AND GFS...AND LOCAL HIGH RESOLUTION
MODEL OUTPUT...WITH REGARDS TO TIMING AND PLACEMENT OF CONVECTION.

STILL...IT APPEARS THAT THE BEST TIMING FOR THE NORTHWEST COUNTIES
WOULD BE AROUND 06Z TUESDAY...WITH THE SOUTHEAST COUNTIES PERHAPS
NOT UNTIL 12Z OR LATER. THIS PERIOD WOULD COINCIDE WITH THE BEST
850-700MB MOISTURE CONVERGENCE AND FRONTOGENESIS ACROSS THE
FORECAST AREA.

SOME QUESTION AS TO SEVERITY OF MCS. POSITIVES ARE GOOD ELEVATED
CAPES OF 1500-2000 J/KG FROM AREA GFS FORECAST
SOUNDINGS...EXPECTED 0-6KM SHEAR VALUES OF 40 TO 50 KNOTS...AND
STRONG CONVERGENCE/LIFT FROM 850-700MB LAYER. PLUS...FORECAST
AREA IS ON THE EDGE OF THE 10C CAP AT 700MB. NEGATIVES ARE
TIMING...AS CONVECTION IS EXPECTED LATE TONIGHT INTO TUESDAY
MORNING...WHICH MAY ALLOW 850-700MB LAYER TO WARM AND SUPPRESS
SUSTAINED UPDRAFTS. ALSO...NO STRONG SHORTWAVE TROUGH/VORT MAX OR
JET STREAK CIRCULATIONS TO HELP KEEP SUSTAINED DEEP LAYER LIFT.
SO...WILL MAINTAIN LIKELY POPS FOR LATE TONIGHT...WITH DAMAGING
WIND WORDING IN THE WESTERN ZONES...CLOSER TO THE 850-700MB
BOUNDARY. HIGH CHANCE POPS TO REMAIN IN THE FAR SOUTHEAST.

.MEDIUM TERM...TUESDAY THROUGH WEDNESDAY NIGHT.

DEPENDING ON IF CLOUDS FROM MCS DISSIPATE IN THE MORNING...COULD
SEE SOME SURFACE-BASED CONVECTION TUESDAY AFTERNOON WITH COLD
FRONTAL PASSAGE. HOWEVER...GFS FORECAST SOUNDINGS INDICATED THAT
CAPPING WOULD BE STRONG...AND SUSTAINED LIFT TO OVERCOME THIS
WOULD BE TOUGH TO REACH. SO...WILL JUST MENTION A SLIGHT CHANCE
FOR THE FAR SOUTHERN COUNTIES TUESDAY AFTERNOON.

MORE CONVECTION POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WITH NEXT SURGE OF 850MB WARM AIR ADVECTION AND FRONTOGENESIS.
AGAIN...CAPPING MAY BE AN ISSUE AT TIMES...SO WILL LEAVE CHANCE
AND SLIGHT CHANCE WORDING FOR NOW.

.LONG TERM...THURSDAY THROUGH MONDAY.

GFS...ECMWF AND MEDIUM RANGE ENSEMBLES IN FAIR AGREEMENT WITH
ANOMALOUSLY DEEP UPPER TROUGH PROPAGATING FROM CENTRAL ONTARIO
CANADA FROM 12Z THURSDAY TO EASTERN QUEBEC BY 00Z SATURDAY. THIS
FEATURE RESULTS IN NORTHWEST FLOW...WHICH ALLOWS A CANADIAN HIGH
PRESSURE SYSTEM TO MOVE INTO THE WESTERN GREAT LAKES REGION. WILL
HANG ONTO LOW POPS FOR THURSDAY...AS FRONTAL BOUNDARY SHOULD STILL
BE IN THE VICINITY OF THE FORECAST AREA. THEN...A COOLER AND LESS
HUMID AIRMASS SHOULD ACCOMPANY THE HIGH FOR THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

THE HIGH EXITS THE REGION SATURDAY...WITH A WARM FRONT SETTING UP
IN CENTRAL/NORTHERN ILLINOIS FOR THE REST OF THE PERIOD. SOME
UNCERTAINTY IN THIS PERIOD WITH REGARDS TO EXACT PLACEMENT AND
TIMING OF CONVECTION AND PRECIPITATION AMONG THE MODELS...SO WILL
JUST GO WITH CHANCE AND LOW CHANCE POPS FOR NOW. NEAR MEX MOS
TEMPERATURES WERE FOLLOWED IN THIS PERIOD.

&&

.AVIATION...VFR CONDITIONS EXPECTED INTO THIS EVE. WATCHING MVFR
SC FIELD ACRS FAR SW WI IN THE RETURN MOIST FLOW. AT THIS POINT IT
LOOKS TO BE STAYING SW OF KMSN INTO THE EVE HRS. MODELS STILL
INDICATING LOW LEVEL TROUGH COMBINED WITH UPR DVRG TO PLAY A ROLE
IN FORCING TNGT/ERLY TUE MRNG. BEST INSTAB...AND MOSTLY OF THE
ELEVATED VARIETY...TO INTERCEPT FORCING ACRS SC WI. SO EXPECT
STRONGEST STORMS TO FEED INTO THIS JUICIER AIRMASS. THUS GREATEST
POTENTIAL FOR SVR...GUSTS EXCEEDING 50 KTS...AT KMSN. BEST TIME
FRAME FOR THE STORMS LOOKS TO BE 08-12Z AT KMSN AND 10-14Z AT
KMKE. HAVE OPTED NOT TO MENTION MVFR CIGS OR LOWER AT THIS POINT
GIVEN QUICK HITTING NATURE OF THIS COMPLEX AND LACK OF EVIDENCE
FROM BUFKIT...MOS AND LLVL RH PROGS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WOOD/COLLAR
Hazardous weather outlook, Aug 13, 7:40 PM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 PM CDT MON AUG 13 2007

WIZ046-047-051-052-056>060-062>072-141100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
840 PM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE THROUGH SOUTHERN
WISCONSIN AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE
GREATEST THREAT WILL BE WEST OF THE DELLS WHERE THERE IS A MODERATE
RISK OF SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS OF 60 TO 70
MPH WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY MORNING...WEDNESDAY
INTO THURSDAY...AND SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

LMZ643>646-665-141100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
840 PM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A THUNDERSTORMS COMPLEX IS EXPECTED TO MOVE THROUGH SOUTHERN
WISCONSIN AND OVER LAKE MICHIGAN LATE TONIGHT...PRODUCING WIND GUSTS
EXCEEDING 35 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY MORNING...WEDNESDAY
INTO THURSDAY...AND SATURDAY INTO SUNDAY.

WIND AND WAVE CONDITIONS WILL APPROACH SMALL CRAFT ADVISORY
CRITERIA WEDNESDAY.

HENTZ
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Aug 13, 10:54 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1154 PM CDT MON AUG 13 2007

WIZ046-047-051-052-056>060-062>072-140600-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1154 PM CDT MON AUG 13 2007

...SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR MARQUETTE...SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND
GREEN COUNTIES...

STRONG TO POSSIBLY SEVERE THUNDERSTORMS PRODUCING WIND GUSTS OF
40 TO 60 MPH ARE EXPECTED TO REACH WISCONSIN DELLS AROUND 1245 AM
AND MADISON ABOUT 130 AM.

THESE STORMS HAVE BEEN GRADUALLY WEAKENING ACROSS WEST CENTRAL
WISCONSIN AS THEY MOVE INTO COOLER AND MORE STABLE AIR. ALTHOUGH
VERY STRONG WINDS WERE NOTED BY DOPPLER RADAR ABOUT A MILE OFF THE
GROUND...STABLE AIR NEAR THE SURFACE APPEARS TO BE LIMITING THE
POTENTIAL FOR DAMAGING WIND GUSTS AT THE SURFACE.

IT IS POSSIBLE THAT THE MORE SIGNIFICANT SEVERE THREAT MAY WAIT
UNTIL AFTER 3 AM WHEN A SECOND THUNDERSTORM COMPLEX NOW CROSSING
THE MINNEAPOLIS MN AREA MOVES IN.

CRAVEN
Special weather statement, Aug 13, 11:47 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1247 AM CDT TUE AUG 14 2007

WIZ046-047-051-052-056>060-062>072-140800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1247 AM CDT TUE AUG 14 2007

..SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR MARQUETTE...SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND
GREEN COUNTIES...

THUNDERSTORMS PRODUCING WIND GUSTS OF 40 MPH ARE EXPECTED TO REACH
THE WISCONSIN DELLS AFTER 1 AM. THESE STORMS WILL AFFECT MUCH OF
SAUK AND PORTIONS OF MARQUETTE AND WESTERN COLUMBIA COUNTIES BY 2 AM.

THESE STORMS HAD WEAKENED ACROSS WEST CENTRAL WISCONSIN AS THEY
MOVE INTO COOLER AND MORE STABLE AIR AT THE SURFACE.

A MORE SIGNIFICANT SEVERE THREAT MAY WAIT UNTIL AFTER 3 AM WHEN A
SECOND THUNDERSTORM COMPLEX PUSHING ACROSS AREAS NORTHWEST OF
LA CROSSE MOVES IN.

HENTZ
Special weather statement, Aug 13, 11:58 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1258 AM CDT TUE AUG 14 2007

WIZ046-047-051-052-056>060-062>072-140800-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1258 AM CDT TUE AUG 14 2007

...SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR MARQUETTE...SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND
GREEN COUNTIES...

THUNDERSTORMS PRODUCING WIND GUSTS OF 40 MPH ARE EXPECTED TO
AFFECT THE DELLS AREA AND MUCH OF SAUK COUNTY THROUGH 2 AM.

THESE STORMS HAD WEAKENED ACROSS WEST CENTRAL WISCONSIN AS THEY
MOVE INTO COOLER AND MORE STABLE AIR AT THE SURFACE. HOWEVER
FREQUENT LIGHTNING STRIKES AND HEAVY RAIN WITH RAINFALL RATES OF
AROUND 1 INCH OF RAIN AN HOUR CAN BE EXPECTED FROM THESE STORMS.

A MORE SIGNIFICANT SEVERE THREAT MAY WAIT UNTIL AFTER 3 AM WHEN A
SECOND THUNDERSTORM COMPLEX PUSHING ACROSS AREAS NORTHWEST OF
LA CROSSE MOVES IN.

HENTZ
Special weather statement, Aug 14, 12:57 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 AM CDT TUE AUG 14 2007

WIZ046-047-051-052-056>060-062>072-140900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
157 AM CDT TUE AUG 14 2007

...SEVERE THUNDERSTORM WATCH 595 REMAINS IN EFFECT UNTIL 4 AM CDT
FOR SAUK...COLUMBIA...IOWA...DANE...LAFAYETTE...AND GREEN COUNTIES...

THUNDERSTORMS PRODUCING WIND GUSTS OF 35 MPH WERE AFFECTING
SOUTHERN SAUK...PORTIONS OF IOWA...AND WESTERN DANE COUNTIES.
THESE STORMS WERE PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY
RAIN WITH RAINFALL RATES OF AROUND 1 INCH OF RAIN AN HOUR.

A MORE SIGNIFICANT SEVERE THREAT WILL REACH FAR WESTERN SAUK AND
IOWA COUNTIES AFTER 230 AM WHEN A SECOND THUNDERSTORM COMPLEX THAT
WAS EXITING THE LA CROSSE AREA MOVES IN. THESE STORMS WERE MOVING
SOUTHEAST AT 50 MPH.

HENTZ

The radar

The Milwaukee radar (KMKX), 85 km away, was scanning. The volume nearest the first event began at 07:09 UTC.

Open the radar archive at this moment

Event by event

4 lightning, 3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Dane

When
August 14, 1:08 AM CST
Where
Dane County, 3 mi ESE of Cross Plains
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.103, -89.575

Lightning, Dane

When
August 14, 1:15 AM CST
Where
Dane County, Fitchburg
Property damage
$350,000
Reported by
Newspaper
Coordinates
42.950, -89.470

Lightning struck a residential home. The resultant fire severely damaged the home.

Lightning, Dane

When
August 14, 1:25 AM CST
Where
Dane County, Downtown Madison
Property damage
$10,000
Reported by
Newspaper
Coordinates
43.070, -89.420

Lightning struck a business structure. The resultant fire caused minor exterior damage and barely any interior damage.

Thunderstorm Wind, Green

When
August 14, 1:30 AM CST to 1:40 AM CST
Where
Green County, 2 mi E of Dayton to Albany
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.820, -89.461

Powerful thunderstorm wind gusts to an estimated 61 knots (70 mph) toppled many large trees and damaged several power-lines.

Thunderstorm Wind, Iowa

When
August 14, 1:55 AM CST
Where
Iowa County, 2 mi NNW of Cobb
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.997, -90.345

Powerful thunderstorm wind gusts to an estimated 52 knots (60 mph) toppled several large trees and damagaed a power-line.

Thunderstorm Wind, Lafayette

When
August 14, 2:25 AM CST
Where
Lafayette County, 6 mi NW of Lamont
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.761, -90.064

Powerful thunderstorm wind gusts to an estimated 52 knots (60 mph) toppled several large trees and damagaed a power-line.

Lightning, Dane

When
August 14, 2:40 AM CST
Where
Dane County, 1 mi E of Fitchburg
Property damage
$15,000
Reported by
Newspaper
Coordinates
42.950, -89.450

Lightning struck a residential home and damaged its roof, electrical system and telephone line.

Lightning, Kenosha

When
August 14, 4:30 AM CST
Where
Kenosha County, Brighton
Property damage
$40,000
Reported by
Newspaper
Coordinates
42.630, -88.100

Lightning struck a gas-line meter on the side of a residential home. The resultant fire damaged the living room and attic.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56052, 56066, 56068, 56059, 56053, 56054, 56069, 56063.